MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:20 GA CATH/22 GA NDL; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:20 GA CATH/22 GA NDL; WIRE GUIDE CATHETER
Catalog Number FA-04020
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "after inserting the introducer needle into the artery, the user was unable to advance the swg into it smoothly.Therefore, the needle and the swg were removed and replaced with a new kit to complete the procedure.No injury to the patient occurred.It is unknown at present if the swg was kinked or damaged at present." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened arterial catheterization kit for analysis.No obvious signs of use were observed.Visual analysis did not reveal any defects or anomalies on the guide wire hub adapter.During functional testing, the distal tip of the guide wire was kinked.The distal weld was full and spherical.No signs of adhesive or a "bubble" were observed on within the assembly or guide wire tube adapter.The condition of the returned sample is consistent with the guide wire getting kinked during user assembly of the catheter/needle component onto the guide wire tube adapter.This may occur when the guide wire handle is not at the original position (the most proximal end of the guide wire tubing) at the time of assembly, resulting in the guide wire to kink at the proximal opening of the cannula.The outer diameter of the guide wire measured 0.437 mm, which is within the specification limits of 0.432-0.457 mm per guide wire product drawing.The inner diameter of the needle cannula measured 0.0190", which is within the specification limits of 0.0190"-0.0205" per needle cannula product drawing.Functional testing of the device was performed based on the instructions for use (ifu).The ifu provided with this kit states, "attach spring-wire tube assembly to hub of needle.Remove guard.Trial advance and retract guidewire through needle using guidewire handle to ensure proper function.Stabilize position of introducer needle and carefully advance guidewire into vessel using guidewire handle." the catheter/needle component was assembled onto the guide wire tube adapter and the guide wire was advanced through the needle.The guide wire experienced resistance advancing through the needle cannula.The distal end of the guide wire was kinked.Resistance was observed only where the kink was advancing through the needle cannula.The undamaged portions advanced with little to no resistance.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "precaution: prior to insertion, ensure guidewire is returned to the original position before insertion or blood flashback may be inhibited.Precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture." the report of needle and guide wire resistance was confirmed through complaint investigation of the returned sample.The distal tip of the guide wire was kinked.The condition of the returned sample is consistent with the guide wire getting kinked during user assembly of the catheter/needle component onto the guide wire tube adapter.This may occur when the guide wire handle is not at the original position (the most proximal end of the guide wire tubing) at the time of assembly, resulting in the guide wire to kink at the proximal opening of the cannula.Based on the information provided and the sample received , use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW ARTERIAL CATH SET:20 GA CATH/22 GA NDL
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21737991
Report Number9680794-2025-00276
Device Sequence Number8626148
Product Code DQX
UDI-Device Identifier00801902100603
UDI-Public(01)00801902100603(11)230711(17)280630(10)13F23G0001(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberFA-04020
Device Lot Number13F23G0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown